Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jul 7, 2021, 3:49 PM CDT for Alfalfa County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 3:49 PM CDT (20:49 UTC)
- Expired
- Jul 7, 2021, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
County Alfalfa County, OK
The radar
The Vance AFB radar (KVNX), 33 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129
WWUS84 KOUN 072049
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
349 PM CDT Wed Jul 7 2021
OKZ005-006-072130-
Alfalfa OK-Woods OK-
349 PM CDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Alfalfa and east
central Woods Counties Until 430 PM CDT...
AT 347 PM CDT, a strong thunderstorm was located 4 miles northwest of
Carmen, moving southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Helena, Carmen, Aline, Dacoma and Lambert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3652 9821 3646 9852 3646 9853 3666 9860
3670 9845
TIME...MOT...LOC 2047Z 320DEG 18KT 3664 9849
$$
03What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:43 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 7, 2:43 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Norman OK 243 PM CDT Wed Jul 7 2021 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Thursday) Issued at 239 PM CDT Wed Jul 7 2021 Current scattered shower and thunderstorm activity is expected to continue through the rest of the afternoon, most numerous along a weak cold front across portions of northern and central OK. With almost no shear the severe threat remains very low today, with mainly pulse type storms capable of isolated strong downburst winds and hail up to perhaps nickel size. Activity is expected to be primarily diurnal in nature and will diminish shortly after sunset, with mainly dry conditions overnight. The front washes out over the area tomorrow as lee cyclogenesis occurs east of the central Rockies and our surface winds veer during the afternoon. Ridging will simultaneously build eastward in the mid to upper levels which will help suppress convective development during the day, with only some very slight chances lingering across southern Oklahoma. Ware && .LONG TERM... (Thursday night through next Tuesday) Issued at 239 PM CDT Wed Jul 7 2021 Upper ridging will remain over the area on Friday leading to another dry day with partly cloudy skies. A shortwave will dig across the northern Plains later Friday into Saturday, which will send another cold front our way by Saturday afternoon. Forcing will be strongest across northern and northeastern Oklahoma closer to the shortwave, which is where we have our highest PoPs Saturday afternoon and evening. This is also where the best chance for any severe weather will be, although overall the severe risk appears to be low at this time due to a lack of shear and only modest instability. The trough will linger over our area Sunday and Monday while the front continues southward into Texas. This will lead to decreasing chances for rain for much of the area, with the exception of near the Red River, and slightly cooler temperatures. The trough lifts out on Tuesday but will leave behind a bit of a weakness in the mid-level height field through the middle of next week. This will keep temperatures in check, with highs in the mid to upper 80's and very low storm chances. Ware && .AVIATION... (18Z TAFS) Issued at 1207 PM CDT Wed Jul 7 2021 Scattered showers and some thunderstorms will continue to develop across the area into early this evening with activity expected to decrease towards/after sunset. Gusty winds are possible near the thunderstorms. VFR/MVFR ceilings are expected this TAF period. Winds will gradually shift towards the N/NW as a weak boundary moves across parts of the area but then begin to shift back towards the S/SE tomorrow. && .UPPER AIR... Issued at 1051 PM CDT Mon Jul 5 2021 No Upper Air flights are planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 90 71 90 / 30 0 0 0 Hobart OK 70 92 70 93 / 20 0 0 0 Wichita Falls TX 73 93 71 93 / 20 10 0 0 Gage OK 65 93 71 96 / 10 0 0 0 Ponca City OK 68 90 71 92 / 10 0 0 0 Durant OK 73 92 71 91 / 10 20 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...08 LONG TERM....08 AVIATION...25
Hazardous weather outlook, Jul 7, 11:14 AM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1114 AM CDT Wed Jul 7 2021 OKZ004>048-050>052-TXZ083>090-081615- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1114 AM CDT Wed Jul 7 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Scattered showers and thunderstorms will accompany a weak cold front as it moves southeast across Oklahoma today. Severe storms are unlikely, but heavy rain and gusty winds are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... After a break on Thursday and Friday, another chance for thunderstorms will arrive this weekend, lasting into early next week, as another cold front moves into Oklahoma and north Texas. A few strong storms will be possible, especially Saturday afternoon. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 7, 1:47 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
147 PM CDT Wed Jul 7 2021
OKZ008-012-013-018-019-071915-
Garfield OK-Kingfisher OK-Logan OK-Kay OK-Noble OK-
147 PM CDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield...
northeastern Kingfisher...northwestern Logan...central Kay and Noble
Counties Until 215 PM CDT...
AT 144 PM CDT, strong thunderstorms were along a line extending from
7 miles northwest of Shidler to near Marshall, moving southeast at 10
MPH.
HAZARDS INCLUDE...
Wind gusts 40 to 50 MPH...
Minor flooding in areas of poor drainage...
LAT...LON 3695 9675 3678 9675 3677 9682 3674 9683
3675 9689 3668 9693 3669 9705 3659 9706
3659 9704 3660 9691 3656 9689 3656 9690
3651 9703 3643 9703 3597 9763 3615 9783
3646 9762 3695 9689 3697 9677
TIME...MOT...LOC 1844Z 317DEG 8KT 3685 9675 3614 9764
MaxwellSpecial weather statement, Jul 7, 2:16 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 216 PM CDT Wed Jul 7 2021 OKZ012-018-019-071945- Garfield OK-Kingfisher OK-Logan OK- 216 PM CDT Wed Jul 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield... northeastern Kingfisher and northwestern Logan Counties Until 245 PM CDT... AT 211 PM CDT, a strong thunderstorm was located near Douglas, moving southeast at 10 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... LAT...LON 3624 9787 3637 9774 3626 9751 3609 9767 TIME...MOT...LOC 1911Z 304DEG 9KT 3625 9771 Maxwell
Special weather statement, Jul 7, 3:26 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 326 PM CDT Wed Jul 7 2021 OKZ006-072100- Alfalfa OK- 326 PM CDT Wed Jul 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR central Alfalfa County Until 400 PM CDT... AT 324 PM CDT, a strong thunderstorm was located near Cherokee, moving south at 10 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Heavy rain can lead to reduced visibility... Locations impacted include... Cherokee, Jet, Lambert, Ingersoll and southwestern Great Salt Plains Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3684 9840 3683 9824 3658 9815 3659 9849 TIME...MOT...LOC 2024Z 2DEG 10KT 3677 9831 03
Special weather statement, Jul 7, 3:38 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
338 PM CDT Wed Jul 7 2021
OKZ024-072115-
Canadian OK-
338 PM CDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Canadian County
Until 415 PM CDT...
AT 336 PM CDT, a strong thunderstorm was located near Piedmont,
moving southeast at 15 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Piedmont and Richland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3557 9768 3557 9780 3568 9788 3573 9785
3573 9768
TIME...MOT...LOC 2036Z 321DEG 13KT 3568 9780
03Special weather statement, Jul 7, 3:43 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
343 PM CDT Wed Jul 7 2021
OKZ007-008-072130-
Kay OK-Grant OK-
343 PM CDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kay and east central
Grant Counties Until 430 PM CDT...
AT 341 PM CDT, a strong thunderstorm was located near Nardin, moving
southeast at 15 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Blackwell, Tonkawa, Deer Creek and Nardin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3682 9754 3685 9750 3687 9727 3668 9713
3667 9748
TIME...MOT...LOC 2041Z 321DEG 13KT 3680 9743
03Special weather statement, Jul 7, 3:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
349 PM CDT Wed Jul 7 2021
OKZ005-006-072130-
Alfalfa OK-Woods OK-
349 PM CDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Alfalfa and east
central Woods Counties Until 430 PM CDT...
AT 347 PM CDT, a strong thunderstorm was located 4 miles northwest of
Carmen, moving southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Helena, Carmen, Aline, Dacoma and Lambert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3652 9821 3646 9852 3646 9853 3666 9860
3670 9845
TIME...MOT...LOC 2047Z 320DEG 18KT 3664 9849
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:10 PM CDT | Special Weather Statement | OUN | Kay | 35 min |
| Jul 7, 1:30 PM CDT | Special Weather Statement | OUN | Noble | 15 min |
| Jul 7, 1:47 PM CDT | Special Weather Statement | OUN | Noble | 28 min |
| Jul 7, 2:16 PM CDT | Special Weather Statement | OUN | Garfield | 29 min |
| Jul 7, 3:26 PM CDT | Special Weather Statement | OUN | Alfalfa | 34 min |
| Jul 7, 3:38 PM CDT | Special Weather Statement | OUN | Canadian | 37 min |
| Jul 7, 3:43 PM CDT | Special Weather Statement | OUN | Kay | 47 min |
| Jul 7, 3:55 PM CDT | Special Weather Statement | OUN | Grant | 50 min |
| Jul 7, 3:58 PM CDT | Special Weather Statement | OUN | Oklahoma | 47 min |
| Jul 7, 4:16 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 59 min |
| Jul 7, 4:43 PM CDT | Special Weather Statement | OUN | Major | 47 min |
| Jul 7, 4:48 PM CDT | Special Weather Statement | OUN | Garfield | 42 min |
| Jul 7, 5:02 PM CDT | Special Weather Statement | OUN | Major | 43 min |
| Jul 7, 5:07 PM CDT | Areal Flood Advisory | OUN | Garfield, Grant | 3 hr |
| Jul 7, 5:22 PM CDT | Special Weather Statement | OUN | Garfield | 23 min |
| Jul 7, 5:29 PM CDT | Special Weather Statement | OUN | Cleveland | 31 min |
| Jul 7, 5:39 PM CDT | Areal Flood Advisory | OUN | Garfield | 3 hr |
| Jul 7, 5:40 PM CDT | Special Weather Statement | OUN | Blaine | 50 min |
| Jul 7, 5:51 PM CDT | Flash Flood Warning | OUN | Garfield | 3 hr |
| Jul 7, 5:54 PM CDT | Special Weather Statement | OUN | Blaine, Custer, Dewey | 36 min |
| Jul 7, 6:00 PM CDT | Special Weather Statement | OUN | Murray | 30 min |
| Jul 7, 6:16 PM CDT | Special Weather Statement | OUN | Comanche | 44 min |
| Jul 7, 6:27 PM CDT | Special Weather Statement | OUN | Roger Mills | 33 min |
| Jul 7, 6:47 PM CDT | Special Weather Statement | OUN | Custer | 43 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.